MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was discarded at the user facility and not returned to the manufacturer for review; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the coil detached without the use of the detachment controller.The coil was removed in its entirety along with the microcatheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The implant coil was returned for analysis.The implant was not stretched or damaged, and the monofilament was attached correctly to the implant coil.The proximal section of the implant had the monofilament section detached, and the monofilament had a mushroom shape, which is indicative of a thermal detachment.However without the missing components limited the investigation, because it is not possible to conduct an evaluation of the heater coil/detachment section.Based upon the investigation analysis and available information, the reported complaint of a detached coil without use of the controller was unverifiable.The investigation confirmed that the coil was detached; the monofilament had a mushroom shape, which is produced when the detachment controller is activated.To detach the monofilament of the heater coil section without controller intervention is possible by stretching the monofilament and breaking it; however, the returned implant and monofilament did not have any indication of stretching.The returned components indicate that the device was detached normally/thermally through the activation of the controller.The device performed as expected and within specifications.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8087757
Report Number2032493-2018-00249
Device Sequence Number1599083
Product Code HCG
UDI-Device Identifier00810170017933
UDI-Public(01)00810170017933(11)170717(17)220630(10)17071753J
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number45-480610
Device Catalogue Number45-480610
Device Lot Number17071753J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1